Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 51, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at May 30, 2017, 4:02 AM EDT. It took effect at May 30, 2017, 12:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2017, 4:02 AM EDT (08:02 UTC)
- In effect from
- May 30, 2017, 12:00 PM EDT
- Expired
- May 30, 2017, 10:46 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
501 WHUS73 KAPX 300802 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 402 AM EDT TUE MAY 30 2017 LHZ349-LMZ323-342-344>346-301615- /O.NEW.KAPX.SC.Y.0051.170530T1600Z-170531T0000Z/ STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 402 AM EDT TUE MAY 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
4 follow-up statements
064 WHUS73 KAPX 301315 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 915 AM EDT TUE MAY 30 2017 LHZ349-LMZ323-342-344>346-302115- /O.CON.KAPX.SC.Y.0051.170530T1600Z-170531T0000Z/ STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 915 AM EDT TUE MAY 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
173 WHUS73 KAPX 301940 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 340 PM EDT TUE MAY 30 2017 LHZ349-LMZ323-342-344>346-310000- /O.CON.KAPX.SC.Y.0051.000000T0000Z-170531T0000Z/ STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 340 PM EDT TUE MAY 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
396 WHUS73 KAPX 302357 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 757 PM EDT TUE MAY 30 2017 LMZ323-342-344>346-310100- /O.CAN.KAPX.SC.Y.0051.000000T0000Z-170531T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 757 PM EDT TUE MAY 30 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ349-310600- /O.EXT.KAPX.SC.Y.0051.000000T0000Z-170531T0600Z/ STURGEON PT TO ALABASTER MI- 757 PM EDT TUE MAY 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
747 WHUS73 KAPX 310246 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1046 PM EDT TUE MAY 30 2017 LHZ349-310400- /O.CAN.KAPX.SC.Y.0051.000000T0000Z-170531T0600Z/ STURGEON PT TO ALABASTER MI- 1046 PM EDT TUE MAY 30 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 30, 3:12 AM EDT, 50 minutes earlier.
Area forecast discussion, May 30, 3:12 AM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
312 AM EDT Tue May 30 2017
.NEAR TERM...(Today through Tonight)
Issued at 310 AM EDT Tue May 30 2017
High impact weather potential: Isolated thunderstorms for northern
lower Michigan, especially closer to Saginaw Bay. Severe storms not
expected. Elevated fire danger portions of the Huron National
Forest.
Pattern synopsis and forecast:
Stacked low pressure will drift north into Hudson Bay today and
tonight. Multiple shortwaves/vorticity maxima continue to rotate
around it's periphery, as well as the associated weak and ill-
defined sfc troughs. Cold air aloft with this system continues to
result in steeper lapse rates above the sfc of 6.5-7c/km, more so
over nrn lower Michigan. The individual waves were fairly weak, and
forcing is minimal attm. Thus, the remnant isolated light showers
have continued to dwindle. Outside of some scattered to broken low
to mid cloud across far NW lower and eastern upper, skies were
clear. Temperatures were in the upper 40s to lower 50s most areas.
No much change in the weather from yesterday. Trying to identify one
of the aforementioned shortwaves, supposedly arrives in the
afternoon, where diurnal heating will also steepen the low level
lapse rates. and the expectation is for sparking off isolated to
scattered showers once again. The steeper lapse rates aloft will
slowly migrate into NE lower by peak heating, and the chance for a
thunderstorm will reside there, especially nearer Saginaw Bay. Just
like last night, any shower activity will slowly become more
isolated tonight with time, but cannot take chances out everywhere
due to more of the weak vorticity sweeping through the region. By
late at night though, probably not much showery weather going on.
Another day of some gustier wind for the afternoon, and still rather
deep BL mixing will likely lead to lower than expected dew points
for the afternoon in downsloping areas of NE lower (in and around
the Huron National Forest...where conditions were close to red flag
yesterday afternoon). Despite temperatures being a bit cooler (but
did have to raise them into the lower 70s, due to guidance poor
handling of lower level drier air), gusty winds and near critical
humidities this afternoon will necessitate mentioning elevated fire
danger there.
Highs elsewhere ranging from the lower 60s in eastern upper to the
mid and upper 60s in nrn lower. Lows tonight in the mid 40s most
areas with slightly more cloud around for the night.
&&
.SHORT TERM...(Wednesday through Thursday)
Issued at 310 AM EDT Tue May 30 2017
...Some Drying but Unsettled...
High Impact Weather Potential...None
Pattern Synopsis/Forecast...The 500 mb low seemingly is beginning to
lift out of the region, so the trough rotating through the region
kicks off some showers early, but by the afternoon has moved out, as
drier air (700-500 mb layer rh<20%) moves into the region. This
leaves the night dry as well with the sfc ridging and the 500 mb
heights beginning to build until Thursday morning. Thursday, the
shortwave trough in the 500 mb flow dives into the Upper Great Lakes
as it rotates around the 500 mb low. Models seem to keep the
forecast area dry through the day, but after 00z/Fri looks like rain
showers will begin to move into the region.
Primary Forecast Concerns...There are a few points when there could
be showers over the region when the forecast is dry as a few members
of the SREF and GEFS show rain, but looking at the deterministic
idea, it should remain dry. The two most likely times for rain will
be Wednesday morning/early afternoon, and again Thursday night. Also
something to watch will be the dewpoints for Wednesday and Thursday
as the mixing on the models is woefully inadequate. Thursday
especially, since looking at the model soundings we should mix out
to somewhere the mid to upper 30sF instead of the 40s. This pushes
us more into the upper 30s% for Wednesday and around 30% for
Thursday.
&&
.LONG TERM...(Thursday night through Monday)
Issued at 310 AM EDT Tue May 30 2017
...Unsettled, Below Normal Temperatures...
High Impact Weather Potential...none
Extended (Friday through Monday)...The 500 mb low looks to remain
almost locked into the region with it meandering from the Upper
Great Lakes to New England and back through days 4-7. This is
expected to keep the temperatures at or below normal for the period,
and keep our weather unsettled, with rain expected to be occur
roughly every other day as waves rotate through the low over the
Upper Great Lakes. The question is do we have thunder? Models show
some potential Friday. then the models end in disagreement with the
ECMWF showing a sharp stationary front over the region Friday night
into Sunday, bringing rain over the region through the time. The GFS
is dry the whole time, with the GEFS showing a large spread
(especially on Saturday) on whether their will be rain on Saturday.
Think that it may be a little more wet like the ECMWF has, but the
GFS has the same boundary not too far away that it would end up over
us. So have rain showers over the region. Mean CAPE values remain
below 200 J/kg in the GEFS plumes so will leave the thunder out for
the time being.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 136 AM EDT Tue May 30 2017
VFR conditions expected throughout the period. Cold air aloft and
several embedded disturbances will result in mostly cloudy skies and
isolated/scattered showers through the day on Tuesday. Winds will
gust 20-25kts from the west-southwest on Tuesday, although they
shouldn't be quite as gusty as Monday. Thunder chances appear quite
low and will not be included in the TAFs.
&&
.MARINE...
Issued at 310 AM EDT Tue May 30 2017
Low pressure will drift into Hudson Bay today, and remain there into
Thursday. A relatively tight pressure gradient remains overhead
through Wednesday for more low end advisory level gusts.
Specifically, for portions of Lake Michigan and Lake Huron today,
and then several nearshore waters possible Wednesday. Afterwards,
winds weaken enough for no foreseen wind concerns attm. Isolated to
scattered showers once again expected this afternoon and evening.
Less chance Wednesday and the remainder of the work week.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from noon today to 8 PM EDT this evening
for LHZ349.
LM...SMALL CRAFT ADVISORY from noon today to 8 PM EDT this evening
for LMZ323-342-344>346.
LS...NONE.
&&
NEAR TERM...SMD
SHORT TERM...JSL
LONG TERM...JSL
AVIATION...SMD
MARINE...SMDHazardous weather outlook, May 30, 3:19 AM EDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 319 AM EDT Tue May 30 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-310730- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 319 AM EDT Tue May 30 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. Isolated thunderstorms are expected this afternoon across portions of northeast lower Michigan, mainly along and south of a line from Cadillac to Alpena. Severe storms are not expected but small hail will be possible. Elevated fire danger is expected across portions of northeast lower Michigan this afternoon, south of M-72 and east of U.S. 127, due to gusty winds and low humidity. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a small chance for thunderstorms Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.